U.S. doctors online nowAsk doctors free
Ireland
A 31-year-old female asked:

Hi i'm a bit worried i've had a brown discharge for 8 days,i have the mirena (levonorgestrel) coil in and haven't had a period in 14mths what could be wrong?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Mirena (levonorgestrel) bleeding: Irregular bleeding is an almost universal side effect the 1st few weeks after Mirena (levonorgestrel) insertion. After that periods tend to lighten with 25% having no periods by 12 months. Irregular bleeding can be annoying but it does not mean that the method is not working. This side effect is very typical of Progesterone only birth control methods.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 2, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.